MAUDE Adverse Event Report: PAEDIGAV VALVE 9/29; HYDROCEPHALUS MANAGEMENT

PAEDIGAV VALVE 9/29; HYDROCEPHALUS MANAGEMENT
Model Number FV295T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 03/22/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Manufacturing site evaluation: manufacturing and quality control data: the paedigav was manufactured by a qualified employee in april 2013.Deviations during assembly did not occur.The valve was sterilized by miethke and released for shipment after final inspection.The paedigav has a fixed pressure of 9 cmh20 in the horizontal and 29 cmh20 in the vertical position.The valve was inspected as article fv295t.All parameters have been inspected and approved during the manufacturing process.All parameters have been assessed as meeting specification.Device examination: the valve was received submersed in an unidentified liquid in the provided returnkit.Visual inspection: no significant deformations or damage to the valve were detected during the visual inspection.Permeability test: a permeability test has shown that the valve was permeable.Result first, we performed a visual inspection of the paedigav.No significant deformations or damage to the valve were detected during the visual inspection.Next, the permeability of the valve was tested.The valve was shown to be permeable.Finally, the valve was dismantled.A build-up of a substance (likely protein) was observed inside the valve.Based on the investigation, the claim of occlusion was not able to substantiated as the valve was found to be permeable.However, it is possible that the deposits observed inside the valve may have led to the malfunction.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hydrocephalus (hc)-therapy by shunt implants.Manufacturing defects at the time of release have been excluded.The valve met all specifications of the final inspection when released from christoph miethke (b)(4).No further regulatory actions are required.
 
Event or Problem Description
It was reported miethke that a paedigav valve 9/29 (part # fv295t) was implanted during a procedure performed on (b)(6) 2017.According to the complainant, the valve was believed to be blocked.The patient underwent a revision procedure on (b)(6) 2017.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.

Brand Name
PAEDIGAV VALVE 9/29
Common Device Name
HYDROCEPHALUS MANAGEMENT
MDR Report Key12746642
Report Number3004721439-2021-00720
Device Sequence Number14572988
Product Code JXG
UDI-Device Identifier04041906114565
UDI-Public4041906114565
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K011030
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2017
Device Model NumberFV295T
Device Catalogue NumberFV295T
Device Lot Number20019700
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2017
Initial Report FDA Received Date11/03/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/05/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age30 YR